Alert archive / West Virginia / Flash Flood Watches in 2016
Flash Flood Watch 3, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Apr 28, 2016, 1:59 PM EDT for 7 counties in Ohio; 21 counties in West Virginia; 4 counties in Kentucky. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2016, 1:59 PM EDT (17:59 UTC)
- Expired
- Apr 28, 2016, 10:03 PM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 32 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Vinton County, OH, Washington County, OH, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Mason County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 53 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055 WGUS61 KRLX 281759 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 159 PM EDT THU APR 28 2016 ...SCATTERED STORMS WITH LOCALIZED DOWNPOURS COULD CAUSE FLOODING... KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-026>030- 037>039-046-047-290200- /O.NEW.KRLX.FF.A.0003.160428T1800Z-160429T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-NICHOLAS- WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...ATHENS...MARIETTA...BELPRE... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY... GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...MARLINTON...ELKINS 159 PM EDT THU APR 28 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH...MEIGS...VINTON AND WASHINGTON. IN WEST VIRGINIA...BOONE...BRAXTON...CABELL...CALHOUN...CLAY... DODDRIDGE...GILMER...JACKSON WV...KANAWHA...LEWIS...LINCOLN... MASON...NICHOLAS...PLEASANTS...POCAHONTAS...PUTNAM... RANDOLPH...RITCHIE...ROANE...TYLER...UPSHUR...WAYNE... WEBSTER...WIRT AND WOOD. * UNTIL 10 PM EDT THIS EVENING * SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS COULD PRODUCED LOCALIZED DOWNPOURS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME. THESE DOWNPOURS COUPLED WITH THE ALREADY WET GROUND FROM PREVIOUS RAINS, COULD CAUSE LOCALIZED FLOODING OF SMALL STREAMS AND CREEKS, LOW LYING AREAS AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
444 WGUS61 KRLX 282222 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 622 PM EDT THU APR 28 2016 ...SCATTERED STORMS WITH LOCALIZED DOWNPOURS COULD CAUSE FLOODING... KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-026>030- 037>039-046-047-290200- /O.CON.KRLX.FF.A.0003.000000T0000Z-160429T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-NICHOLAS- WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...ATHENS...MARIETTA...BELPRE... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY... GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...MARLINTON...ELKINS 622 PM EDT THU APR 28 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... MEIGS...VINTON AND WASHINGTON. IN WEST VIRGINIA...BOONE... BRAXTON...CABELL...CALHOUN...CLAY...DODDRIDGE...GILMER... JACKSON WV...KANAWHA...LEWIS...LINCOLN...MASON...NICHOLAS... PLEASANTS...POCAHONTAS...PUTNAM...RANDOLPH...RITCHIE...ROANE... TYLER...UPSHUR...WAYNE...WEBSTER...WIRT AND WOOD. * UNTIL 10 PM EDT THIS EVENING * SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS COULD PRODUCED LOCALIZED DOWNPOURS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME. THESE DOWNPOURS COUPLED WITH THE ALREADY WET GROUND FROM PREVIOUS RAINS... COULD CAUSE LOCALIZED FLOODING OF SMALL STREAMS AND CREEKS... LOW LYING AREAS AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
709 WGUS61 KRLX 290203 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1003 PM EDT THU APR 28 2016 ...THE HEAVIEST OF THE RAINFALL WAS OVER...AND THERE IS NO LONGER A THREAT FOR FLOODING. THEREFORE...THE FLASH FLOOD WATCH IS CANCELLED... KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-026>030- 037>039-046-047-290315- /O.CAN.KRLX.FF.A.0003.000000T0000Z-160429T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-NICHOLAS- WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...ATHENS...MARIETTA...BELPRE... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY... GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...MARLINTON...ELKINS 1003 PM EDT THU APR 28 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WEST VIRGINIA HAS BEEN CANCELLED. HEAVY THUNDERSTORMS DID DEVELOP...BUT MOVED QUICKLY ENOUGH TO PREVENT WIDESPREAD PROBLEMS. THE HEAVIER THUNDERSTORMS HAD WEAKENED OR DISSIPATED. $$ TRM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Apr 28, 1:55 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 28, 1:55 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 155 PM EDT THU APR 28 2016 .SYNOPSIS... SURFACE LOW PRESSURE LINGERS THROUGH TONIGHT WITH MORE CONVECTION EXPECTED. RAIN CHANCES DECREASE FRIDAY BUT LOW LEVEL MOISTURE LINGERS. ANOTHER SYSTEM BRINGS PRECIPITATION FOR SATURDAY AND SUNDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 1730Z...FRONT NEARLY STATIONARY NEAR MGW ON WEST TO NORTH OF PKB AND SOUTH OF ZZV TO NORTH OF CVG. THE FRONT WILL BEGIN TO SAG SOUTH OVERNIGHT. INSTABILITY CONTINUES TO INCREASE...SO WE STILL EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO FORM SOUTH OF THE FRONT. SO THE LIKELY POPS WE INSERTED THIS MORNING...SHOULD STILL BE ON TRACK FOR THIS AFTERNOON INTO THE EVENING. DID ADJUST HIGHER POPS A BIT FURTHER SOUTH INTO OUR SOUTHERN WV COUNTIES TOO. DUE TO THE PAST RAINS OF 3 DAYS...AFTER COORDINATING WITH OUR HYDROLOGIST...WE WILL LIKELY POST A SHORT TERM FLASH FLOOD WATCH FOR LATE AFTERNOON AND EARLY EVENING IN THOSE WETTEST COUNTIES. STILL CONCERNED WITH LOCALIZED DOWNPOURS OVER THE WET AREAS. OF COURSE...WITH EQUILIBRIUM LEVEL AROUND 30 THSD FT ON THE RAP...WE ARE ALSO CONCERNED ABOUT SEVERE STORMS TOO. AS THAT FRONT SAGS SOUTH...LOTS OF LOW CLOUDS FIGURES ON FRIDAY MORNING...ESPECIALLY FOR EASTERN OHIO AND NORTHERN WEST VIRGINIA...AS COOLER TEMPERATURES ARE ADVECTED SOUTH AS 925 MB FLOW TURNS NW. HELD ONTO SOME 20 TO 40 POPS IN OUR NORTHEASTERN COUNTIES. TRIED TO LIFT CEILINGS 15 TO 18Z FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... MODELS SHOWING DRIER AIR IN THE LOW LEVELS MOVING IN FOR FRIDAY INTO FRIDAY NIGHT. WILL REMOVE POPS FOR ALL BUT NORTHEASTERN WV. MODELS ARE SIGNIFICANTLY FASTER WITH THE NEXT SYSTEM. WILL PULL HIGHER POPS FORWARD INTO SATURDAY. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... UNSETTLED WEATHER IS LIKELY TO START THE PERIOD AS YET ANOTHER SOUTHERN STREAM WAVE PUSHES IN. THIS IS LIKELY TO BRING ANOTHER COPIOUS ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA...AS SURFACE LOW PRESSURE TRACKS THROUGH THE AREA ON SUNDAY. THE LOW IS ONLY PROGGED TO BE NEAR STANDARD ATMOSPHERE MSLP...BUT DECENT MOISTURE INFLOW ON 40 KTS MID LEVEL FLOW...AND UPPER DIVERGENCE COULD LEAD TO STRONG THUNDERSTORMS AND POSSIBLE EXCESSIVE RAINFALL. MODELS CONCUR ON THE WEATHER SETTLING DOWN EARLY NEXT WEEK...AS THE NORTHERN STREAM DOMINATES...SENDING CANADIAN HIGH PRESSURE THROUGH THE MIDDLE OHIO VALLEY AND CENTRAL APPALACHIANS. WAS A BIT LEERY IN TRENDING DRIER INTO THE MIDDLE OF NEXT WEEK...AND THE 12Z ECMWF SURE ENOUGH THROWS A MONKEY WRENCH BACK INTO THE FORECAST...WITH YET ANOTHER SOUTHERN STREAM WAVE ON TUESDAY...AND THE NORTHERN STREAM NOT BECOMING A FACTOR UNTIL LATE IN THE PERIOD. TEMPERATURES CLOSE TO THE LATEST GUIDANCE AND BLENDS...A LITTLE LOWER ESPECIALLY ON LOWS EARLY TO MID WEEK...OTHERWISE CLOSE TO PREVIOUS PACKAGE. HOWEVER...MODEL VARIATION ON THE POSITION OF THE FRONT AND WAVES ALONG IT COULD LEAD TO LARGE BUST POTENTIAL. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... STILL EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO FORM 18Z TO 21Z SOUTH OF THE FRONT. SO HIGHLY VARIABLE CONDITIONS IN THE CONVECTION...THAT CAN NOT BE ENTIRELY SHOWN IN THE POINT TAFS. WILL PUT TSTMS IN VCNTY IN THE TAFS...UNTIL WE SEE THE STORMS THREATENING THE TERMINAL. EQUILIBRIUM LEVEL 30 TO 34 THSD...FREEZING LEVEL AROUND 11 THSD. COULD EASILY SEE SOME SEVERE...AND LOCALIZED DOWNPOURS. HAVE LOCAL IFR IN THUNDERSTORMS...WITH CEILINGS MOSTLY 2 TO 3 THSD FT BKN TO OVC. 00Z TO 06Z...THUNDERSTORMS WANE BUT SHOWERS LINGER. LOW CEILINGS FORMING. 06Z TO 14Z...FIGURING MORE WIDESPREAD STRATUS...AND THUS FORECASTING MORE 2 TO 4 MILES IN FOG...INSTEAD OF THE AOB 1 MILE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING THE LOW CEILINGS FORMING OVERNIGHT AND LOWER VSBY MAY VARY. RAIN INDUCED FOG COULD FORM EARLIER THAN FORECAST TONIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H M M M M M M M M M M M HTS CONSISTENCY H H H M M H H H H H H H BKW CONSISTENCY H M M H M M M M M M M M EKN CONSISTENCY M M M L M M M M M M M M PKB CONSISTENCY H H M M M M M M M M M M CKB CONSISTENCY H M M M M M M M M M M M AFTER 18Z FRIDAY... IFR POSSIBLE GAIN SATURDAY INTO SUNDAY WITH ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/MZ NEAR TERM...KTB SHORT TERM...RPY LONG TERM...TRM AVIATION...KTB/26
Hazardous weather outlook, Apr 28, 12:45 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1245 PM EDT THU APR 28 2016 KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-026>032-036>040- 046-047-291645- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1245 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...PORTIONS OF CENTRAL WEST VIRGINIA...PORTIONS OF NORTHERN WEST VIRGINIA...PORTIONS OF SOUTHERN WEST VIRGINIA AND PORTIONS OF WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ADDITIONAL ROUNDS OF SHOWERS AND STORMS THIS AFTERNOON AND THIS EVENING MAY CAUSE LOCALIZED FLOODING ISSUES THROUGH TONIGHT. MONITOR FOR POSSIBLE FLASH FLOOD WATCHES OR WARNINGS. ISOLATED SEVERE THUNDERSTORMS MAY ALSO DEVELOP THIS AFTERNOON OR THIS EVENING. LARGE HAIL AND HAIL OR THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-291645- PERRY-MORGAN- 1245 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. ADDITIONAL ROUNDS OF SHOWERS AND STORMS MAY CAUSE LOCALIZED FLOODING ISSUES THROUGH TONIGHT. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024-025-033>035-291645- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH- 1245 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND PORTIONS OF SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 28, 9:10 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
910 AM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 1 W SALT ROCK 38.32N 82.24W
04/27/2016 CABELL WV DEPT OF HIGHWAYS
SMITH CREEK ROSE OUT OF ITS BANKS AND TEMPORARILY
CLOSED CR66. WATER SURROUNDED A FEW HOMES ALONG THE
CREEK. LEFT FORK OF MERRITTS CREEK ALSO ROSE OUT OF ITS
BANKS AND ON TO THE ROAD.
&&
EVENT NUMBER RLX1600879
MACThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:57 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Vinton | 33 min |
| Apr 28, 5:28 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Washington | 32 min |
| Apr 28, 5:53 PM EDT | Special Weather Statement | RLX | Washington | 37 min |
| Apr 28, 5:57 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Washington | 33 min |
| Apr 28, 7:59 PM EDT | Special Weather Statement | RLX | Jackson | 31 min |
| Apr 28, 2:47 PM EDT | Special Weather Statement | RLX | Wirt | 43 min |
| Apr 28, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane, Wirt | 35 min |
| Apr 28, 3:24 PM EDT | Special Weather Statement | RLX | Kanawha | 36 min |
| Apr 28, 3:29 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer | 46 min |
| Apr 28, 3:49 PM EDT | Special Weather Statement | RLX | Wirt, Wood | 41 min |
| Apr 28, 3:56 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wirt, Wood | 34 min |
| Apr 28, 4:31 PM EDT | Special Weather Statement | RLX | Wirt | 59 min |
| Apr 28, 4:34 PM EDT | Special Weather Statement | RLX | Doddridge, Pleasants, Tyler | 41 min |
| Apr 28, 5:00 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 30 min |
| Apr 28, 5:16 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 44 min |
| Apr 28, 5:33 PM EDT | Special Weather Statement | RLX | Taylor | 42 min |
| Apr 28, 5:49 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Taylor | 26 min |
| Apr 28, 6:29 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Ritchie, Wirt, Wood | 46 min |
| Apr 28, 7:13 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Ritchie | 32 min |
Nearby
Flash Flood Watches in West Virginia, 2016Flash Flood Watches in Ohio, 2016Flash Flood Watches in Kentucky, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.